Free (Z/p)n-complexes and p-DG modules

Jeremiah Heller, Marc Stephan

Research output: Contribution to journalArticlepeer-review


We reformulate the problem of bounding the total rank of the homology of perfect chain complexes over the group ring Fp[G] of an elementary abelian p-group G in terms of commutative algebra. This extends results of Carlsson for p=2 to all primes. As an intermediate step, we construct an embedding of the derived category of perfect chain complexes over Fp[G] into the derived category of p-DG modules over a polynomial ring.

Original languageEnglish (US)
Pages (from-to)221-254
Number of pages34
JournalJournal of Algebra
StatePublished - Jan 1 2021


  • Free (Z/p)-action
  • Perfect complex
  • Toral rank
  • p-DG module

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Free (Z/p)n-complexes and p-DG modules'. Together they form a unique fingerprint.

Cite this